Alert archive / Texas / Flash Flood Warnings in 2021
Flash Flood Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 21, 2021, 7:08 PM CDT for Harris County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2021, 7:08 PM CDT (00:08 UTC)
- Expired
- Jun 21, 2021, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 45 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:30 PM CDT | FLASH FLOOD | 5 Ne Houston, TX | SOCIAL MEDIA REPORT OF A FLOODED CAR AND KNEE DEEP WATER NEAR THE INTERSECTION OF JENSEN DRIVE AND BENNINGTON STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 142 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
876
WGUS54 KHGX 220008
FFWHGX
TXC201-220315-
/O.NEW.KHGX.FF.W.0024.210622T0008Z-210622T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
708 PM CDT Mon Jun 21 2021
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Harris County in southeastern Texas...
* Until 1015 PM CDT.
* At 708 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Greater Fifth Ward, Near Northside Houston, Second Ward, southern
Northside / Northline, Downtown Houston, eastern Greater Heights,
eastern Memorial Park, Houston Gardens, Settegast, East Houston,
Kashmere Gardens, East Little York / Homestead, El Dorado / Oates
Prairie, Pleasantville Area, Eastex / Jensen Area, Denver Harbor /
Port Houston, Hunterwood, Northshore, Independence Heights and
Minute Maid Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 2982 9519 2980 9525 2976 9528 2975 9535
2977 9537 2982 9539 2985 9539 2987 9537
2986 9535 2987 9531 2991 9526 2989 9521
2988 9519
FLASH FLOOD...RADAR INDICATED
$$
kpWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:32 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 21, 3:32 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
332 PM CDT Mon Jun 21 2021
.SHORT TERM [Tonight through Tomorrow/Tuesday Night]...
While it seemed to take some time to get going, activity is starting
to pick up across central and northern portions of the CWA this aft-
ernoon. These storms don't appear to be firing along any discernible
shortwaves/low-level boundaries and have been moving rather steadily
north. Activity should be a little better organized overnight as the
cold front moves into the area. The high PW air mass (from 2.1 - 2.4
inches) already in place along with some weak upper level diffluence
could be enough for moderate to heavy downpours as this front slowly
sags toward the coast overnight/early tomorrow morning. Models cont-
inue to stall the front at/to just south of the I-10 corridor by sun
rise tomorrow with rain chances tapering down with its passage (from
the north). The slightly drier air filtering down should help keep a
lid on most development across our northern counties tomorrow after-
noon, locations at/near where the front stalls could see isolated to
widely scattered showers pop up during the afternoon. Conditions are
expected to improve by tomorrow evening as the front weakens and our
temperatures fall.
As for temperatures, tonight's lows will range from the mid to upper
70s inland...near 80 at the coast. Highs tomorrow should be a little
cooler (from 5 to 8 degrees lower) for locations north of I-10...but
remain at/about the same across the southern CWA (ie lower/mid 90s).
41
&&
.LONG TERM...[Wednesday through Monday]
By Wednesday morning, a weak upper level ridge will begin to
redevelop over Texas but 500 heights only reach about 591 DM.
Moisture still looks to be trapped beneath the expanding ridge and
feel differential heating will be enough to trigger a few showers
and thunderstorms. The situation looks similar on Thursday with
moisture trapped beneath the ridge and daytime heating will again
foster a chance of showers and thunderstorms. Heat index values
will be on the rise and HI values should range between 100-105
degrees. MaxT values should remain on the warm side with MaxT
values in the lower to middle 90's.
The upper level ridge retreats west on Friday as an inverted upper
trough over the eastern gulf treks west. In addition, a short wave
trough over the northern plains will dig to the SE. Southeast
Texas will lie between the 3 systems but with a decrease in
moisture, not sure that rain chances look all that high on Friday.
Rain chances will increase again on Saturday and Sunday as
additional short wave energy embedded in the jetstream helps carve
out a deeper trough over the central US. 500 heights fall to
around 588 DM and PW values increase to around 2.10 inches. The
combination of lower heights, daytime heating and high moisture
content should set the stage for more showers and thunderstorms
next weekend. SE TX will lie between an upper level ridge over the
NW US and another ridge building over FL. SE TX will lie in the
weakness so diurnally driven showers and thunderstorms will be
possible into early next week. MaxT values will trend slightly
cooler with the lower heights, additional cloud cover and rain
chances. 43
&&
.MARINE...
The pressure gradient will relax tonight as a weak front moves
into SE TX. Will allow the SCA to expire over the Bays and
nearshore waters but will extend the SCA offshore for seas through
00z. A SCEC will be required over the coastal waters through early
Tuesday as seas remain slightly elevated. Wind and seas will be
higher in and near thunderstorms tonight into early Tuesday. A
light to occasionally moderate onshore flow will persist through
the end of the week with high pressure over the eastern Gulf of
Mexico and lower pressures over the central plains. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 86 74 94 77 / 70 20 10 20 0
Houston (IAH) 76 90 76 94 78 / 70 30 20 30 10
Galveston (GLS) 80 90 82 91 84 / 70 60 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 7 PM CDT this evening for the
following zones: Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
&&In the hours before
Special weather statement, Jun 21, 4:37 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 437 PM CDT Mon Jun 21 2021 TXZ200-213-300-313-212215- Northern Liberty TX-Coastal Harris TX-Southern Liberty TX- Inland Harris TX- 437 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIBERTY AND EAST CENTRAL HARRIS COUNTIES UNTIL 515 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near Dayton, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Liberty, Dayton, Ames, Hardin, Kenefick, Devers and Dayton Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2989 9497 3005 9507 3022 9474 2996 9454 TIME...MOT...LOC 2137Z 239DEG 16KT 2997 9492
Special weather statement, Jun 21, 5:07 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Houston/Galveston TX 507 PM CDT Mon Jun 21 2021 TXZ213-313-212245- Coastal Harris TX-Inland Harris TX- 507 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARRIS COUNTY UNTIL 545 PM CDT... At 507 PM CDT, Doppler radar was tracking a strong thunderstorm over Sheldon, or near Channelview. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Baytown, Channelview, Highlands, Barrett, Crosby and Sheldon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2978 9513 2988 9517 2996 9503 2980 9495 TIME...MOT...LOC 2207Z 235DEG 2KT 2984 9511
Special weather statement, Jun 21, 5:42 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
542 PM CDT Mon Jun 21 2021
TXZ213-313-212330-
Coastal Harris TX-Inland Harris TX-
542 PM CDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sheldon, or near Channelview. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Northwestern Baytown, Deer Park, Cloverleaf, Highlands, Channelview,
Barrett, Crosby, Lake Houston Dam, San Jacinto State Park, Sheldon,
eastern Houston Ship Channel and Lake Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2972 9513 2980 9519 2989 9522 2996 9503
2979 9494
TIME...MOT...LOC 2242Z 234DEG 1KT 2984 9511The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:36 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty | 3 hr |
| Jun 21, 8:01 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 44 min |
| Jun 21, 9:25 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 50 min |
| Jun 21, 10:11 PM CDT | Small Craft Advisory | HGX | 3 hr | |
| Jun 21, 10:23 PM CDT | Special Weather Statement | HGX | Trinity | 52 min |
| Jun 21, 10:25 PM CDT | Areal Flood Advisory | HGX | Harris | 110 min |
| Jun 21, 11:17 PM CDT | Special Weather Statement | HGX | Madison | 43 min |
| Jun 21, 11:24 PM CDT | Special Marine Warning | HGX | 51 min | |
| Jun 21, 11:39 PM CDT | Special Weather Statement | HGX | Madison | 36 min |
| Jun 21, 11:58 PM CDT | Special Weather Statement | HGX | Grimes, Madison | 47 min |
| Jun 22, 12:08 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Montgomery, Walker | 52 min |
| Jun 22, 12:28 AM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Jun 22, 12:56 AM CDT | Special Weather Statement | HGX | Brazos, Burleson | 49 min |
| Jun 22, 1:14 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Washington | 91 min |
| Jun 22, 1:17 AM CDT | Special Weather Statement | HGX | Brazoria | 43 min |
| Jun 22, 1:28 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes | 2 hr |
| Jun 22, 1:43 AM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Jun 22, 3:46 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 21 hr |
| Jun 22, 4:28 AM CDT | Special Weather Statement | HGX | Jackson | 47 min |
| Jun 22, 9:24 AM CDT | Special Marine Warning | HGX | 66 min | |
| Jun 22, 10:55 AM CDT | Special Marine Warning | HGX | 95 min | |
| Jun 22, 6:08 PM CDT | Special Weather Statement | HGX | Harris | 37 min |
| Jun 22, 6:57 PM CDT | Special Weather Statement | HGX | Wharton | 48 min |
Nearby
Flash Flood Warnings in Texas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.